MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0515
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: krd/hcg.(b)(4).Conclusion: the g2 orbit was returned for analysis.The echelon 10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.The coil was returned still attached to the device positioning unit (dpu).The proximal end of the coil was stretched with the stretch resistant suture severing from the coil.The stretched coil was found to be approximately 16.0 centimeters in length with about 1.0 centimeters added to the length from the stretching damage.The whole coil was accounted for (from the proximal socket ring to the distal ball tip).During post-inspection the coil was mechanically detached in the lab during dissection and removal from the sheath with further coil stretching occurring after measurements.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil severing into two pieces and protruding into the parent vessel could not be confirmed.While the root cause could not be determined, it should be noted that the coil was returned attached to the dpu and its measurement of 15.0 centimeters was found to be 16.0 centimeters with the whole coil accounted for (from the proximal socket ring to the distal ball tip).The stretching accounts for the additional 1.0 centimeter in length found to the coil; therefore, the evidence as received highly suggests that a possible contributing factor to the coils protrusion may have occurred when the complaint coils entanglement during repositioning may have pulled a coil that was already dwelling inside the target site to the outside causing it to protrude into the parent vessel.The coil stretching was confirmed.While the exact root cause cannot be determined, the evidence as received highly suggests that during coil repositioning inside the target site, the coil may have become temporarily anchored on the coils already dwelling inside the target site and when the coil was retracted it may have stretched.It was also reported by the end user that, ¿¿there was resistance while re-positioning the coil, and coil entanglement with previously placed coils may have contributed to the event¿¿ in addition without the return of the echelon 10 microcatheter used in the procedure, it cannot be determined if this component contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coiling procedure, a g2 orbit coil (641cf0515/ p10965) stretched and then separated in two pieces while repositioning.Resulting in the coil protruding into the internal carotid artery.A stent was deployed to jail the hanging coil to the internal carotid artery.The echelon 10 microcatheter had not been repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There was resistance while re-positioning the coil, and coil entanglement with previously placed coils may have contributed to the event.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6314112
Report Number2954740-2017-00025
Device Sequence Number13633317
Product Code HCG
UDI-Device Identifier10878528009570
UDI-Public(01)10878528009570(17)200831(10)P10965
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number641CF0515
Device Lot NumberP10965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/09/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;